Georgia, 2015

Winter Storm and Winter Weather in Georgia, February 24 to 26, 2015

February 24 to 26, 2015 · NWS FFC · 57 events in 30 counties and zones

Continued cold temperatures combined with a series of upper-level troughs and associated surface low pressure systems to bring significant snow totals to portions of North Georgia. Although light wintry precipitation occurred on the 24th, the heaviest snowfall amounts occurred from the afternoon of the 25th into the early morning hours of the 26th.

Where it happened

Every event with a place to put it; 57 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
57

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Continued cold temperatures combined with a series of upper-level troughs and associated surface low pressure systems to bring significant snow totals to portions of North Georgia. Although light wintry precipitation occurred on the 24th, the heaviest snowfall amounts occurred from the afternoon of the 25th into the early morning hours of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 23, 8:54 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Feb 23, 8:54 PM EST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EST MON FEB 23 2015

.UPDATE...
LOOKING AT THE 18Z RUN OF THE GFS AND NAM BUFR SOUNDINGS...THEY
ARE NO LONGER SHOWING A DEEP WARM LAYER MOVING OVER NORTH GA
TONIGHT. THE MODEL SOUNDINGS ARE NOW INDICATING EITHER A
RAIN/SLEET/SNOW MIX WITH MOST AREAS ACROSS THE EXTREME NORTH
BECOMING ALL SNOW LATE TONIGHT. HAVE ALSO ADDED A ROW OF COUNTIES
TO THE SOUTHEASTERN PART OF THE ADVISORY AREA TO INCLUDE ATHENS.
WITH ADDITIONAL SNOW EXPECTED OVER WHITFIELD COUNTY...HAVE ADDED
THEM TO THE WINTER STORM WARNING FOR TONIGHT. BASED ON LATEST
TEMPERATURE TREND HAVE ALSO LOWERED MINS BY A COUPLE OF
DEGREES...WHICH PUSHES THE FREEZING LINE A BIT FURTHER SOUTH HENCE
ANOTHER REASON FOR ADDING ATHENS INTO THE ADVISORY. HAVE ALSO
ADDED A RAIN/SLEET MIX TO ALL OF NORTH GA THIS EVENING HAS REPORTS
HAVE COME IN ACROSS THE ATL AREA OF RAIN AND SLEET. NO OTHER
CHANGES PLANNED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 326 PM EST MON FEB 23 2015/

.WINTER STORM WARNING TONIGHT FAR NORTH AND NORTHEAST...
.ANOTHER THREAT FOR SIGNIFICANT SNOW WEDNESDAY...

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

WINTER HAS CERTAINLY MADE A COMEBACK THIS MONTH. PRIMARY CONCERN
AGAIN IS WINTER PTYPE AND CONFIDENCE IN ACCUMULATING SNOW AND ICE
FOR TONIGHT/TUES MORNING AND AGAIN WED. FOCUS OF THIS SHORT TERM
SECTION WILL BE ON FIRST EVENT.

STARTING OFF A LITTLE WARMER THAN PREVIOUS EVENT LAST FRIDAY...SO
HOPEFULLY IMPACTS WILL BE LESS ON ROADS. CLEAR SKIES AND GOOD
RADIATIONAL COOLING ONLY EXPECTED EARLY THIS EVENING BUT WITH MAINLY
HIGH CLOUDS...SHOULD HAVE NO TROUBLE DROPPING BELOW FREEZING IN
NORTHERN THIRD OF CWA. PRECIP WILL SPREAD IN FROM THE SOUTH CLOSE TO
THE POINT OF LOWEST TEMPS AFTER MIDNIGHT...FAIRLY SLOW TO RISE WITH
PRECIP AND EVAP COOLING MAINTAINING COOL LOW LEVEL AIRMASS. ALTHOUGH
SHORT WAVE IS MOVING QUICKLY...APPEARS WARM ADVECTION AND VERTICAL
MOTION SUFFICIENT FOR GOOD PERIOD OF PRECIP. 12Z MODELS IN GOOD
AGREEMENT ON GENERATING 0.10-0.25 INCH LIQUID EVEN IN FAR NORTH GA
WHERE THERMAL PROFILES MOST FAVORABLE FOR ALL SNOW. RESULTING SNOW
AMOUNTS WHICH INCLUDE GUIDANCE FROM WPC GIVES 0.5-1.5 INCHES MUCH OF
NORTH GA AND 2-3 INCHES IN NORTH GA IN ELEVATIONS ABOVE 2000FT. CANT
RULE OUT PERIOD OF FZRA WITH DEEP WARM LAYER NOW. IF THIS LAYER
DOESNT COOL AS MUCH AS GFS/ECMWF INDICATE...COULD SEE A LITTLE MORE
ICE THAN EXPECTED WHICH AT THIS TIME IS LESS THAN 0.05 INCHES
MAINLY ON TREES AND POWER LINES.

CHC FOR BUST IS THERE IF SFC TEMPS DONT COOL AS MUCH AS EXPECTED
TONIGHT. MODELS BRINGING IN CLOUDS FAST REST OF THIS AFTERNOON AND
THIS EVENING. WITH MOSTLY CLEAR SKIES NOW...THINKING THAT ONSET OF
CLOUDS WILL BE SLOWER THAN MODELS RESULTING IN COOLER TEMPS THIS
EVENING. WILL CONTINUE TO MONITOR.

SNELSON

LONG TERM /WEDNESDAY THROUGH MONDAY/...
BIG CONCERN FOR LATE WEDNESDAY AND WEDNESDAY NIGHT FOR SNOW POTENTIAL
ACROSS MAINLY N GA. 12Z MODEL GUIDANCE TOOK A SMALL BUT DECIDEDLY
SIMILAR SHIFT NORTH WITH QPF WED/WED NIGHT. 12Z ECMWF AND 15Z SREF
QUITE OMINOUS WITH QPF. GFS STARTING TO APPEAR AS A SOUTHERN
OUTLIER. IF QPF WERE CONVERTED TO SNOW...COULD SEE 2 TO 4 INCHES
OVER MUCH OF NORTH HALF OF CWA. A WINTER STORM WATCH MAY BE
NEEDED AND IF SO WOULD BE ISSUED ON TUESDAY PARTLY TO MINIMIZE
CONFUSION WITH EVENT TONIGHT.

OUTSIDE OF GRIDS WED/WED NIGHT...MAINLY ONLY TWEAKS TO THE LONG
TERM BASED ON THE LATEST GUIDANCE.

BDL/SNELSON

PREVIOUS DISCUSSION...
MODELS CONTINUE TO SHOW AN ACTIVE FLOW ALOFT... WITH OCCASIONAL
DISTURBANCES TRAVERSING THE AREA THROUGH THE WEEKEND. THE INITIAL
CONCERN IS THE POTENTIAL FOR WINTRY PRECIPITATION TO SPREAD INTO
MUCH OF NORTH GEORGIA LATE WEDNESDAY AND WEDNESDAY NIGHT AS A GULF
LOW TRACKS ACROSS SOUTH GEORGIA WEDNESDAY-WEDNESDAY NIGHT. ECMWF
AND GFS SHOW SUFFICIENT MOISTURE/PRECIP SPREADING NORTHWARD AND
OVER A WEDGE OF COLD TEMPERATURES ANCHORED ACROSS NORTH GEORGIA
LATE WEDNESDAY-WEDNESDAY NIGHT. ALTHOUGH STILL HAVE MUCH
UNCERTAINTY ON JUST HOW FAR NORTH THE PRECIP/MOISTURE WILL
SPREAD... WILL SHOW SOME LIGHT ACCUMULATING SNOW OF AN INCH OR
LESS ACROSS MAINLY NE GEORGIA WEDNESDAY NIGHT-THURSDAY MORNING FOR
NOW... ALTHOUGH A LIGHT DUSTING MAY BE POSSIBLE FOR AREAS SOUTH OF
ATLANTA FROM LA GRANGE TO ATHENS AND NORTHWARD THURSDAY MORNING
WHERE GUIDANCE SHOWS TEMPERATURES DIPPING TO NEAR FREEZING. THE
LOW PRESSURE SYSTEM AND ASSOCIATED MOISTURE PUSH EAST ON
THURSDAY... WITH A COLD DOME OF HIGH PRESSURE SETTLING OVER THE
STATE INTO THE WEEKEND. THE GFS KEEPS THE AREA MAINLY DRY FOR
FRIDAY AND SATURDAY... THEN POSSIBLY SPREADING PRECIP OVER THE
COLD SURFACE WEDGE NOW ON SUNDAY... WHILE THE ECMWF SPREADS THE
PRECIP OVER THE COLD WEDGE FROM SATURDAY AFTERNOON THROUGH SUNDAY.
WILL COMPROMISE AND SHOW THE GREATER POPS SATURDAY NIGHT-SUNDAY...
WITH A MIX OF WINTRY WEATHER ACROSS FAR NORTH GEORGIA AT THIS
TIME. WILL HAVE TO MONITOR LATER MODEL RUNS CLOSELY THROUGH THE
WEEK AS IT APPEARS WINTER WEATHER CONCERNS WILL CONTINUE INTO THE
WEEKEND. STAY TUNED. 39

AVIATION...
00Z UPDATE...
BIGGEST CHANGE IS THE TIMING OF THE ONSET OF THE PRECIPITATION.
WITH A LARGE AREA OF RAIN MOVING ACROSS AL...HAVE BROUGHT -RA INTO
ATL/CSG AREAS AROUND 02-03Z. TEMPS WILL BE ABOVE FREEZING SO
PRECIP SHOULD BE LIGHT RAIN. STILL LOOKING AT A WINTER MIX AFTER
06Z AND CONTINUING UNTIL MID TUESDAY MORNING WHEN THE PRECIP
SHOULD END. CIGS ALSO SLOWER TO COME DOWN AND HAVE BROUGHT IN
MVFR/IFR CIGS AFTER 06Z TONIGHT. CIGS SHOULD RISE TO MVFR AND
EVENTUALLY VFR BY TUESDAY AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          32  41  30  43 /  90  70   5 100
ATLANTA         32  44  33  38 /  80  70  10 100
BLAIRSVILLE     27  38  25  40 /  90  80   0  80
CARTERSVILLE    29  45  29  38 /  70  70   5 100
COLUMBUS        37  51  37  40 /  90  80  20 100
GAINESVILLE     29  40  30  40 /  90  70   0  90
MACON           39  48  35  42 /  90  80  10 100
ROME            27  45  27  39 /  60  60   0 100
PEACHTREE CITY  33  47  32  39 /  80  70  10 100
VIDALIA         38  45  41  47 /  70  80  10 100

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 3 PM EST TUESDAY FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...GORDON...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE...WHITFIELD.

WINTER WEATHER ADVISORY UNTIL 11 AM EST TUESDAY FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...COBB...DADE...DEKALB...DOUGLAS...
FLOYD...FORSYTH...GWINNETT...HALL...HARALSON...JACKSON...
MADISON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...POLK...
SOUTH FULTON...WALKER...WALTON.

&&

SHORT TERM...17
LONG TERM....30
AVIATION...17
Hazardous weather outlook, Feb 23, 5:53 PM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EST MON FEB 23 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-242300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
553 PM EST MON FEB 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
...WINTER STORM WARNING IN EFFECT THROUGH TUESDAY MORNING FOR
PORTIONS OF NORTH CENTRAL AND NORTHEAST GEORGIA.
...WINTER WEATHER ADVISORY IN EFFECT FOR AREAS ALONG AND NORTH OF
 INTERSTATE 20 AND INTERSTATE 85.

AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR LIGHT SNOW
ACROSS NORTH GEORGIA TONIGHT. THE GREATER CHANCE FOR ACCUMULATING
SNOW WILL BE ALONG AND NORTH OF A CARROLLTON TO ATLANTA TO HOMER
LINE...AND MAINLY FROM MIDNIGHT THROUGH TUESDAY MORNING. SNOW
AMOUNTS WILL AVERAGE FROM A DUSTING UP TO 1.5 INCHES...WITH THE
HIGHER AMOUNTS EXPECTED IN NORTHEAST GEORGIA. PLEASE SEE THE
LATEST WINTER STORM WARNING AND ADVISORY PRODUCTS /ATLWSWFFC/ FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

LIGHT ACCUMULATING SNOW MAY BE ONGOING ACROSS PARTS OF NORTH
GEORGIA THROUGH TUESDAY MORNING. SEE THE LATEST WINTER WEATHER
ADVISORY /ATLWSWFFC/ FOR ADDITIONAL DETAILS.

A LOW PRESSURE SYSTEM TRACKING ACROSS SOUTH GEORGIA COULD BRING A
CHANCE OF WINTRY PRECIPITATION TO PARTS OF NORTH GEORGIA FROM
LATE WEDNESDAY THROUGH THURSDAY MORNING. LIGHT ACCUMULATIONS OF
SLEET AND SNOW ARE POSSIBLE. STAY TUNED TO LATER FORECASTS
CONCERNING THIS CHANCE FOR WINTRY WEATHER ACROSS PARTS OF NORTH
GEORGIA LATER IN THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF WINTER WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 winter storm, 18 winter weather. Local standard time, as filed.

Winter Weather, Dade

When
February 24, 12:00 AM EST to 12:00 PM EST
Where
Dade forecast zone
Reported by
CoCoRaHS
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 0.2 inches of snow.

Winter Weather, Catoosa

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Catoosa forecast zone
Reported by
CoCoRaHS
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 0.6 inches of snow.

Winter Storm, Fannin

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Fannin forecast zone
Reported by
CoCoRaHS
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 2.3 inches of snow.

Winter Storm, Fannin

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Fannin forecast zone
Reported by
Public
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

The public reported 2.1 inches of snow.

Winter Storm, Gilmer

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Gilmer forecast zone
Reported by
Emergency Manager
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

The Gilmer County Emergency Manager reported 2.0 inches of snow.

Winter Weather, Gordon

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Gordon forecast zone
Reported by
COOP Observer
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

CO-OP observer reported 0.5 inches of snow.

Winter Storm, Lumpkin

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Lumpkin forecast zone
Reported by
Public
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

The public reported 2.0 inches of snow.

Winter Storm, Pickens

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Pickens forecast zone
Reported by
CoCoRaHS
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 1.8 inches of snow.

Winter Storm, Towns

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Towns forecast zone
Reported by
Public
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

The public reported 3.5 inches of snow.

Winter Storm, Towns

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Towns forecast zone
Reported by
CoCoRaHS
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 3.2 inches of snow.

Winter Storm, Union

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Union forecast zone
Reported by
CoCoRaHS
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 3.0 inches of snow.

Winter Storm, White

When
February 24, 1:00 AM EST to 2:00 PM EST
Where
White forecast zone
Reported by
Amateur Radio
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Amateur radio operator reported 2.5 inches of snow.

Winter Storm, White

When
February 24, 1:00 AM EST to 2:00 PM EST
Where
White forecast zone
Reported by
CoCoRaHS
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 1.5 inches of snow.

Winter Weather, Whitfield

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Whitfield forecast zone
Reported by
County Official
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

A total of 1.0 inches of snow was reported at the Whitfield County EOC.

Winter Weather, Lumpkin

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Lumpkin forecast zone
Reported by
Amateur Radio
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Amateur radio operator reported 1.0 inches of snow.

Winter Weather, Pickens

When
February 24, 1:00 AM EST to 1:00 PM EST
Where
Pickens forecast zone
Reported by
COOP Observer
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

CO-OP observer reported 1.9 inches of snow.

Winter Weather, Cherokee

When
February 24, 2:00 AM EST to 2:00 PM EST
Where
Cherokee forecast zone
Reported by
Emergency Manager
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

The Cherokee County Emergency Manager reported 0.6 inches of snow. Over 20 automobile accidents were reported across the county as well.

Winter Weather, Cobb

When
February 24, 2:00 AM EST to 1:00 PM EST
Where
Cobb forecast zone
Reported by
CoCoRaHS
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 0.6 inches of snow.

Winter Weather, Cobb

When
February 24, 2:00 AM EST to 1:00 PM EST
Where
Cobb forecast zone
Reported by
Public
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

The public reported 0.7 inches of snow. Trace amounts of sleet and freezing rain mixed with the snow at times.

Winter Weather, De Kalb

When
February 24, 2:00 AM EST to 1:00 PM EST
Where
De Kalb forecast zone
Reported by
CoCoRaHS
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 0.5 inches of snow.

Winter Weather, Forsyth

When
February 24, 2:00 AM EST to 2:00 PM EST
Where
Forsyth forecast zone
Reported by
CoCoRaHS
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 0.7 inches of snow.

Winter Weather, North Fulton

When
February 24, 2:00 AM EST to 12:00 PM EST
Where
North Fulton forecast zone
Reported by
CoCoRaHS
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 0.4 inches of snow.

Winter Storm, Banks

When
February 24, 3:00 AM EST to 2:00 PM EST
Where
Banks forecast zone
Reported by
CoCoRaHS
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 1.5 inches of snow.

Winter Weather, Gwinnett

When
February 24, 3:00 AM EST to 1:00 PM EST
Where
Gwinnett forecast zone
Reported by
CoCoRaHS
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 0.2 inches of snow.

Winter Weather, Madison

When
February 24, 3:00 AM EST to 12:00 PM EST
Where
Madison forecast zone
Reported by
Amateur Radio
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Amateur radio operator reported 0.8 inches of snow.

Winter Weather, Oconee

When
February 24, 3:00 AM EST to 2:00 PM EST
Where
Oconee forecast zone
Reported by
CoCoRaHS
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 0.3 inches of snow.

Winter Weather, Banks

When
February 24, 3:00 AM EST to 2:00 PM EST
Where
Banks forecast zone
Reported by
COOP Observer
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

CO-OP observer reported 1.0 inches of snow.

Winter Weather, Oglethorpe

When
February 24, 4:00 AM EST to 1:00 PM EST
Where
Oglethorpe forecast zone
Reported by
CoCoRaHS
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

CoCoRaHS observer reported 0.2 inches of snow.

Winter Storm, Bartow

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Bartow forecast zone
Reported by
Public
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

The public reported 4.0 inches of snow in Adairsville.

Winter Storm, Bartow

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Bartow forecast zone
Reported by
COOP Observer
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

A CO-OP observer reported 3.0 inches of snow southeast of Adairsville.

Winter Storm, Catoosa

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Catoosa forecast zone
Reported by
Public
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

The public reported from 7 to 9 inches of snow in the Ringgold area.

Winter Storm, Catoosa

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Catoosa forecast zone
Reported by
Emergency Manager
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

The Catoosa County Emergency Manager reported 7 inches of snow in the Ringgold area.

Winter Storm, Chattooga

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Chattooga forecast zone
Reported by
Emergency Manager
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

The Chattooga County Emergency Manager reported 6.0 inches of snow in Summerville.

Winter Storm, Chattooga

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Chattooga forecast zone
Reported by
Public
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

The public reported 6.5 inches of snow in the higher elevations of the county, generally above 1500 feet.

Winter Storm, Dade

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Dade forecast zone
Reported by
Trained Spotter
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

A trained spotter reported 7.0 inches of snow in the Trenton area.

Winter Storm, Dade

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Dade forecast zone
Reported by
Public
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

The public reported 9.0 inches of snow in the Stephensville area.

Winter Storm, Fannin

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Fannin forecast zone
Reported by
911 Call Center
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

The Fannin County 911 Center reported 5.5 inches of snow in the Blue Ridge area.

Winter Storm, Floyd

When
February 25, 1:00 PM EST to February 26, 1:00 AM EST
Where
Floyd forecast zone
Reported by
Emergency Manager
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

The Floyd County Emergency Manager reported 5.0 inches of snow in the Rome area with 6.0 to 8.0 inches in the northern part of the county.

Winter Storm, Gilmer

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Gilmer forecast zone
Reported by
Emergency Manager
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

The Gilmer County Emergency manager reported 5.0 inches of snow across the county.

Winter Storm, Gilmer

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Gilmer forecast zone
Reported by
Public
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

The public reported 5.5 inches of snow in Ellijay.

Winter Storm, Gordon

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Gordon forecast zone
Reported by
Public
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

The public reported 9.0 inches of snow in the Oakman area.

Winter Storm, Murray

When
February 25, 1:00 PM EST to February 26, 2:00 AM EST
Where
Murray forecast zone
Reported by
Emergency Manager
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

The Murray County Emergency Manager reported 5.0 inches of snow around Chatsworth with as much as 8.0 inches of snow in western portions of the county.

Winter Storm, Paulding

When
February 25, 1:00 PM EST to February 26, 1:00 AM EST
Where
Paulding forecast zone
Reported by
Public
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

The public reported 2.3 inches of snow in the Dallas area.

Winter Storm, Pickens

When
February 25, 1:00 PM EST to February 26, 1:00 AM EST
Where
Pickens forecast zone
Reported by
Public
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

The public reported 6.0 inches of snow in the Jasper area.

Winter Storm, Polk

When
February 25, 1:00 PM EST to February 26, 1:00 AM EST
Where
Polk forecast zone
Reported by
911 Call Center
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

The Polk County 911 Center reported 7.0 to 8.0 inches of snow across the county.

Winter Storm, Walker

When
February 25, 1:00 PM EST to February 26, 1:00 AM EST
Where
Walker forecast zone
Reported by
Public
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

The public reported 7.0 inches of snow in the Flintstone area.

Winter Storm, Whitfield

When
February 25, 1:00 PM EST to February 26, 1:00 AM EST
Where
Whitfield forecast zone
Reported by
Emergency Manager
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

The Whitfield County Emergency Manager reported 5.0 inches of snow in the Dalton area.

Winter Storm, Whitfield

When
February 25, 1:00 PM EST to February 26, 1:00 AM EST
Where
Whitfield forecast zone
Reported by
Trained Spotter
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

A trained spotter reported 5.5 inches of snow in the Tunnel Hill area.

Winter Weather, Clayton

When
February 25, 2:00 PM EST to 7:00 PM EST
Where
Clayton forecast zone
Reported by
CoCoRaHS
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

CoCoRaHS observer reported up to a quarter of an inch of sleet in the Morrow area.

Winter Storm, Dawson

When
February 25, 2:00 PM EST to February 26, 2:00 AM EST
Where
Dawson forecast zone
Reported by
Public
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

The public reported 2.0 inches in the Dawsonville area.

Winter Storm, North Fulton

When
February 25, 2:00 PM EST to 10:00 PM EST
Where
North Fulton forecast zone
Reported by
Public
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

The public reported 0.5 inches of sleet in the Roswell area.

Winter Storm, North Fulton

When
February 25, 2:00 PM EST to 10:00 PM EST
Where
North Fulton forecast zone
Reported by
Public
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

The public reported 2.5 inches of snow in the Roswell area.

Winter Storm, Lumpkin

When
February 25, 2:00 PM EST to February 26, 2:00 AM EST
Where
Lumpkin forecast zone
Reported by
Trained Spotter
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

A trained spotter reported 4.0 inches of snow north of Dahlonega.

Winter Storm, Towns

When
February 25, 2:00 PM EST to February 26, 2:00 AM EST
Where
Towns forecast zone
Reported by
911 Call Center
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

The Towns County 911 Center reported 5.5 inches of snow at the EOC in Hiawassee, but up to 8.0 inches in the higher elevations of the county.

Winter Storm, Union

When
February 25, 2:00 PM EST to February 26, 3:00 AM EST
Where
Union forecast zone
Reported by
Public
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

The public reported 7.5 inches of snow in Blairsville.

Winter Storm, White

When
February 25, 2:00 PM EST to February 26, 3:00 AM EST
Where
White forecast zone
Reported by
Emergency Manager
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

The White County Emergency Manager reported 4.0 inches of snow in the southwestern portion of the county.

Winter Storm, Cherokee

When
February 25, 3:00 PM EST to February 26, 1:00 AM EST
Where
Cherokee forecast zone
Reported by
Public
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

The public reported 2.0 inches of snow in Woodstock.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565796, 565792, 565798, 565800, 565804, 565806, 565811, 565822, 565825, 565826, 565827, 565829, 565830, 565833, 565834, 565835, 565793, 565794, 565795, 565797, 565802, 565803, 565790, 565808, 565814, 565817, 565836, 565820, 565838, 565839, 565840, 565841, 565842, 565843, 565846, 565847, 565849, 565850, 565856, 565857, and more.